Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Which doctor should we consult for high BP and nasal bleeding?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
My wife, 36 yrs old, is having high BP and on medication by Physician. Currently she is taking Seloken XL 100 mg(Metaprolol Succinate extended release tablets) and Coversyl 4 mg (perindopril erbumine tablets). 3 days back, she suffered from heavy bleeding from nose and ultimately her nasal packing was done and at that time, her BP was 170/110.
One week back, she was diagonesd with Thyriod also, her T3 & T4 were normal but TSH was about 25.
Please advise, how 2 proceed? Whom we need 2 see, an Andochronologist, a physician or/ and heart specialist too?
Posted Sat, 28 Apr 2012 in Hypertension and Heart Disease
Answered by Dr. Rakhi Tayal 14 minutes later

Thanks for writing to us.

Your wife is on regular treatment with antihypertensive drugs.

Even then her blood pressure shot up and she had a nasal bleeding.

The antihypertensives take around 4-6 weeks of regular treatment for optimum effect to show.

First of all you need to see her physician to reconsider the treatment she is getting for her hypertension.

Raised TSH needs thyroid hormone supplementation which can also be taken care of by your physician only.

After her blood pressure is stabilized with appropriate medicines, you can see a cardiologist to screen her for the presence of any associated cardiac problem.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Which doctor should we consult for high BP and nasal bleeding? 1 hour later
She is already on regular medication for antihypersensitive drugs for last one & half years and takes them regularly without fail. Still, her BP varies quite often with enhanced anxity level particularly with slight changes in her daily/ routine schedules, slight exertion or any small emotional disturbances.
She has also been prescribed with Anxit 0.25 mg on SOS basis.

She feels that she needs some mental relaxation, how we can get the same a) by seeing a Psycho-analyst or b) doing some things like Yoga etc. for which u can suggest a DVD etc?

Based on above facts, do we need to merely consult a physician alone first or simultaneously an endochronlogist & cardiologist?

I am near Ajmer, so can u suggest someone 2 see for the above issues.

Answered by Dr. Rakhi Tayal 1 hour later

Thanks for writing again.

Anxiety and stress are two major causes of such sudden rise of blood pressure. For mental relaxation, psycho analyst will help her a lot.

Yoga , relaxation exercises and XXXXXXX breathing exercises are best if practiced at a yoga center under supervision. DVDs are not much helpful.

Consulting your treating physician should be your first priority - I hope he is a specialist in XXXXXXX medicine.

Later on you can consult a cardiologist or endocrinologist for second opinions.

To find a good specialist nearest to your place, we have patient written reviews for doctors in our listing, those can guide you for a better doctor.

You can search for a doctor in your area at WWW.WWWW.WW OR One of our customer care executives will assist you further in finding a good
doctor. ( YYYY@YYYY )

Hope I have answered your query.

Wishing your wife an early recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor